MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.See mfr report ref# 2919069-2022-00023-00 for the adverse event.
 
Event or Problem Description
The vacuum accumulator of the cell-dyn sapphire analyzer had overflowed and leaked out to the table and floor causing the abbottlink power cord to get wet.Visible smoke was observed from the abbottlink power cord.The customer was wearing personal protective equipment.The field service engineer (fse) inspected the analyzer and found dried vacuum pump which caused the vacuum accumulator to overflow.The fse also replaced the power cord for the abbottlink firewall.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Section b5-describe event or problem: updated with additional information provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.This follow up includes a correction to include the codes in section h6 for component code, type of investigation, investigation findings and investigation conclusions that were not included in the initial report.
 
Event or Problem Description
Additional information received on 29aug2022.The analyzer had not been powered off when the fluid was being cleaned-up.
 
Additional Manufacturer Narrative
The customer reported the cell-dyn sapphire¿s vacuum accumulator level sensor failed, allowing fluid to flow into the vacuum and out into the table and floor, causing the abbottlink power cord to get wet.Visible smoke was observed from the abbottlink power cord.The field service engineer (fse) inspected the analyzer and replaced the vacuum accumulator.The fse also replaced the power cord for the abbottlink firewall.There was no damage to the facility reported.The investigation included review of product historical data and product labeling.Review of product historical data for any trends and all customer complaints received for this issue did not identify any adverse trends or abnormal complaint activity.Section 8 of the cell-dyn sapphire operator¿s manual provides information on potential hazards to personnel and potential damage to the laboratory environment.Based on the investigation, no systemic issue or deficiency of the cell-dyn sapphire for serial number (b)(6) was identified.

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15276533
Report Number2919069-2022-00024
Device Sequence Number7002249
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/29/2022
10/12/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/15/2022
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown